Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243521] of Richard T. Durrett

Papers Published

  1. Durrett, R; Remenik, D, Brunet-derrida particle systems, free boundary problems and wiener-hopf equations, Annals of Probability, vol. 39 no. 6 (2011), pp. 2043-2078, ISSN 0091-1798 [doi]
    (last updated on 2017/12/12)

    Abstract:
    We consider a branching-selection system in ℝ with N particles which give birth independently at rate 1 and where after each birth the leftmost particle is erased, keeping the number of particles constant. We show that, as N →∞, the empirical measure process associated to the system converges in distribution to a deterministic measure-valued process whose densities solve a free boundary integro-differential equation. We also show that this equation has a unique traveling wave solution traveling at speed c or no such solution depending on whether c ≥ a or c>a,wherea is the asymptotic speed of the branching random walk obtained by ignoring the removal of the leftmost particles in our process. The traveling wave solutions correspond to solutions of Wiener-Hopf equations. © 2011 Institute of Mathematical Statistics.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320